User Reviews for Hydrochlorothiazide / losartan
Also known as: Hyzaar
The following information is NOT intended to endorse drugs or recommend therapy. While these reviews might be helpful, they are not a substitute for the expertise, skill, knowledge and judgement of healthcare practitioners in patient care.
Learn more about Hydrochlorothiazide/losartan.
Reviews for Hydrochlorothiazide/losartan to treat High Blood Pressure
Hyzaar (hydrochlorothiazide / losartan): "After trying organic and holistic alternatives for a year with no success I went to a Dr. who prescribed Hyzaar 50mg. I've been on it for 6 weeks, had my 2nd visit today and the Dr. said the approximately 10% improvement was all I could expect and immediatley prescribed a 2nd BP med. No discussion of increasing the dosage, just another med. I'm disappointed in the Dr. more than the med."
Patchara February 27, 2016
|0 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"For those who are having terrible leg cramps on BP medication. I had the same horrible problem to the point I was screaming my head off at times and could not walk. It was the HCTZ DIURETIC portion of my bp med that was causing it. NOT the Losartan part. This will be the same for any BP med that is blended with a HCTZ diuretic because Triamterene did the same thing. Since I don't really have any medical need for the diuretic, my doctor simply wrote me a script for the Losartan without the diuretic in it. Voila!! no more leg cramps! and my bp is still under control."
TexasGal2 January 19, 2016
|1 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"It has given me my lowest bp reading in months. Just started losartan hctz 50/12.5 and I'm 33 male. I'm much calmer with my family. My bp reading at noon was 129/85 and my last 90 day average is 141/95. I feel great but it's only been a week and no side affects."
Brando8410 January 9, 2016
|1 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I took the lowest dose of lisinopril available for 3 yrs before developing the dreaded cough. My Dr switched me to losartan 4 mos ago, again the lowest dose. After one month I started having intense leg cramps. When the bad cramps began affecting my rib cage if I just turned awkwardly, and the horrendous leg cramps kept me from sleeping, I quit taking the losartan (9 days ago). Within 48 hrs all these symptoms completely disappeared. I googled & found others had had the same problem. I'm 55 and felt worse than my 81 yr old dad. Now I feel 55 again! I'll see my Dr next week but I'm worried about any BP med now."
Upset lady (taken for 1 to 6 months) December 14, 2015
|7 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"My doctor put me on benazepril, and I started having a dry cough. That then turned into wheezing and insomia. He put me on losartan-hydrochlorothiazide, and my blood pressure is down with NO side effects. I am also noting that swelling has gone down in my feet and my back pain has vanished as well. I've been on it for a little over a month, and I am thrilled with the results so far. My insurance also covers much more of the cost than the old drug I used, so that's a plus too!"
Cleobethra (taken for 1 to 6 months) July 5, 2015
|8 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"The Losartan did not control my blood pressure very well, and after about 6 months I developed arrhythmia and chest tightness. Went back on Benicar and symptoms decreased dramatically within 48 hours."
Foxglove108 May 16, 2015
|4 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I was on lisinopril, but after a few weeks I developed the dreaded cough side effect. It took me over a month and a half to get rid of it. My dr. switched me to losartan. So far it has worked great. No side effects other than drowsiness, but that's okay with me. I take it at night and it helps me sleeps. Helps with my blood pressure and insomnia, kills two birds with one stone. Most of all I'm just happy to get rid of that lisinopril cough. That was making my life miserable."
Hawkeye Fan December 20, 2014
|38 users found this comment helpful. Did you? Yes No||Report as inappropriate|
Hyzaar (hydrochlorothiazide / losartan): "I've been on for a week. I've never felt better, I've had an on and off fast heart beat and arrhythmia for 15 years, been checked multiple times for by heart doctor, always came back negative. I haven't felt this good since I was a kid, no more fast heart beat, no more chest pain or tightness, I feel relaxed and normal, a little thirsty but that's it."
dad82 February 15, 2014
|45 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"Nothing works better for me. I ran out and couldn't get a refill because I moved out of state. I tried lisinopril 20mg and it did not hold my pressure down. After monitoring it myself with a reading of 202/110 I ended up in the ER, why I didn't have a headache I don't know. I am now back on losartan/hydrochlorothiazide 100/25."
geegeeox (taken for 5 to 10 years) January 17, 2013
|47 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I started using Lisinopril HCTZ and had muscle ache, lower desire for sex, but the blood pressure was in control 110/80. After reporting to my doctor he suggested Diovan HCTZ, I started losing a lot of hair but sex drive got much better. Met the DR again and was concerned about my hair loss as I read about majority of Diovan users lost hair. Switched to Losartan HCTZ 50/12.5mg and the blood pressure was under control and the best since started taking blood pressure medication. In the morning is the best time to measure it, prior to taking the pill, as its 24 hours after taking the pill. This pill is the most effective for me. I know its only a week but had couple coughs and couple times of slight light headedness feeling."
Shimmy April 9, 2012
|46 users found this comment helpful. Did you? Yes No||Report as inappropriate|
Hyzaar (hydrochlorothiazide / losartan): "While it is effective in lowering blood pressure, I have experienced side effects, to include ringing in the ears, dizziness, rapid heart beat, odd muscle pain and slightly elevated liver values. I also experienced rapid weight gain when switched to a generic version of the medicine."
DressageRider March 27, 2012
|61 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"Have used Hyzaar for several years now in conjunction with other medicines for Type 2 Diabetes. Until recently I used this and never had any side effects other than slight cough occasionally. My ACTOS is now apparently struggling with my body to keep insulin at levels to keep my blood sugar under control. With two issues my anxiety attacks and dizziness have been more frequent. I have taken a few days of complete regime (food, sugar control, etc.) and things are coming back in line. My trip to the ER pointed to a muscle deterioration issue which I have to take up with my Doctor, A side effect mentioned for this drug. Weight gain and fluid retention are creeping back after many years of smooth sailing."
Melvin2 August 8, 2011
|26 users found this comment helpful. Did you? Yes No||Report as inappropriate|
Hyzaar (hydrochlorothiazide / losartan): "I have used Hyzaar for 8 months. It does cause strange heartbeats and even much discomfort in right part of my chest about an hour after taking the pill. I never had any of that before."
Anonymous February 4, 2011
|40 users found this comment helpful. Did you? Yes No||Report as inappropriate|
Hyzaar (hydrochlorothiazide / losartan): "Just started taking this a few weeks ago and its already working for me. Blood pressure went from 200/92 to 140/79 when last checked. Slight feeling of lightheadedness at first but gone now. Also take ibuprofen with no side effects."
Anonymous June 7, 2010
|35 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I was taking Atenolol/Chlorthalidone (50mg/12mg) for 12 years and most of that time it kept my BP down to acceptable levels (150/90). Then a doctor said there was a much better medication: Hyzaar. So I started taking it instead. Immediately my BP was in the 190/130 range, and now after two weeks of trying it out, it's still in that range. I don't know whether to stop and go back to the Atenolol, or what. Doctor says keep taking for full 30 days, to determine effectiveness. "
bigmutt April 2, 2010
|16 users found this comment helpful. Did you? Yes No||Report as inappropriate|
Hyzaar (hydrochlorothiazide / losartan): "I have had uncontrollable high blood pressure and hypothyroidism for over 15 years. All the different blood pressure medications the doctors have given me never came close to how well Hyzaar works. Not only has my blood pressure been lowered to near-normal (used to run 190 /120 ) but I have also lost over 25 pounds of fluid from the hydrochlorothiazide. Nothing but high marks for Hyzaar. No bad side effects. I feel the best I have felt in a long, long time!"
tiger685220 July 30, 2009
|71 users found this comment helpful. Did you? Yes No||Report as inappropriate|
Hyzaar (hydrochlorothiazide / losartan): "While Hyzaar did lower my blood pressure to normal levels, I suffered from a respiratory problem typically at night time with a gasping for air reflex several times a night. Effective drug but for me, a scary side effect."
tcterhune July 24, 2009
|51 users found this comment helpful. Did you? Yes No||Report as inappropriate|
More about hydrochlorothiazide/losartan
- Hydrochlorothiazide and losartan
- Losartan and hydrochlorothiazide (Advanced Reading)
- Other brands: Hyzaar